2 doctors weighed in:

On keppra (levetiracetam) and tegretol for epilepsy, diagnosed with hypothyroidism, neurologist doesn't suggest stopping tegretol, but i can't function. What to do?

2 doctors weighed in
1 doctor agrees

In brief: Depends

The tegretol may be controlling your seizures.
It would be disappointing to stop it and then have seizures again. It is a great medicine, but yes, can certainly have side effects. I am betting that if it works well for a while, your neurologist may be willing to switch to oxcarbazepine. Follow up with neurologist, let them know your concern.

In brief: Depends

The tegretol may be controlling your seizures.
It would be disappointing to stop it and then have seizures again. It is a great medicine, but yes, can certainly have side effects. I am betting that if it works well for a while, your neurologist may be willing to switch to oxcarbazepine. Follow up with neurologist, let them know your concern.
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
35 years in practice
9M people helped
Continue
100,000 doctors available